I just purchased my 3rd pair of boots this winter, these ones rated for -100. As of now I can’t even get to work which is a short drive, and very short walk without losing the circulation in my toes. I have spent so much money on warm, mittens, boots, jackets etc. Top end stuff costing hundreds of dollars. It’s end of January and the daily temp here is between -10 and -19. On top of this, my office is freezing. I am wearing a wool under layer, a sweater, then usually a second sweater, a heating pad on my chair, my wristies and I drink tea like it’s going out of style. I am feeling exhausted and cold all the time and this year feeling a little depression. Sometimes when I get to my cold desk, trying to bring the blood back into my toes, I just want to cry. I know only a couple more months and things will start to go the other way spring then summer. I just need a little help/support to get through this last bit. What else can I do? Is there anyone out there that understands this?
I’m sorry you are having such a hard time this winter. Many people with Raynaud’s go on medication during the winter months. The most used medication is a calcium channel blocker, CCB, such as nifedipine. Have you asked your doctor about trying a CCB? I use it year round but I also have lupus and limited scleroderma.
Thank you for the info. I haven’t asked about any type of medication yet. Can you tell me a little more about the medication? Does it help with the constant cold feeling or does it just reduce the number of times my fingers/toes turn white? Are there any side effects to worry about?
These drugs work to dilate the blood vessels so the blood circulates more freely. They are the same medications given to people with high blood pressure. There are side effects such as headaches and dizziness but these usually go away after the body adjusts to the drug.
CCB’s help with the frequency and severity of attacks as well as reduce the cold feeling. I take the extended release nifedipine, one pill a day. This has been shown to have fewer side effects than the singe dose nifedipine.
You must be logged in to reply to this topic.